I use symbicort 2 times a day 2 puffs- I had thrush first and got cleared. 2 months later i have a yeast infection I cannot get rid of.
8 Feb 2011
You may have developed a systemic fungal infection. It can go through the whole intestinal tract and also infect the vagina due to proximity. You might need to be treated with Diflucan. Also to prevent this you can take probiotics like acidophillus daily. Culturelle is a good one. It is available over the counter. Try to avoid white flour and white sugar as much as possible because this feeds the Candida. Really any sugars can but white refined sugar and high fructose corn syrup are the worst. You may need to go completely off them for awhile if the acidophillus doesnt work. I have this problem myself. I am a yeast factory, (sorry, TMI) but I've never had to completely avoid flour and sugar. I usually respond to Diflucan and acidophillus prophalactically. I use a treatment of boric acid and plain yogurt for vaginal infections.
This regimen came from a midwife/nurse practioner I used to work with-she actually did a study and published a paper in a medical journal about the effectiveness of this treatment vs. vaginal creams. I buy plain geletin capsules at the healthfood store and boric acid powder from the pharmacy. I fill three capsules with boric acid powder and insert one into the vagina 3 nights in a row. The 4th night I insert an applicator (from OTC vaginal yeast infection creams) full of PLAIN yogurt to repopulate good bacteria. The boric acid really strips the good and bad organisms so this step with the yogurt is important. Also be sure no one mistakes the capsules for anything else and swallows them because boric acid is deadly poison if you swallow it. This routine works for me better than any creams OTC or Rx that I've ever used. I do take the Diflucan to kill the Candida in my intestinal tract. The acidophillus is a good bacteria to help prevent the overgrowth of Candida. Hope this helps!
8 Feb 2011
Inhaled corticosteroids, such as symbicort, can sometimes cause a fungal infection in the mouth called oral thrush. To minimise the chances of this you should rinse your mouth with water or clean your teeth after inhaling each dose. Using a spacer device can also help avoid this problem.
You should see your doctor or pharmacist for an antifungal mouthwash or lozenge to treat the oral thrush.
- Symbicort Information for Consumers
- Symbicort Information for Healthcare Professionals (includes dosage details)
- Side Effects of Symbicort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Chronic Obstructive Pulmonary Disease - I've been diagnosed w/COPD and am on oxygen. About 8 months ago my Pulm. specialist put me on Spiriva ...
2 answers • 30 Jun 2010
have copd & take spriva as well as ventilan hfa inhaler
2 answers • 4 Dec 2011
I always rinse my mouth thoroughly with warm water, as directed, after using the Symbicort, but I still have a BIG problem with dry mouth. My mouth ...
4 answers • 1 Sep 2013
I have been to the er many many times for short of breath. after 5 years on the same meds does your body get use to them. do dr usually try other ...
3 answers • 9 May 2014
Will my Implanon be affected by my Symbicort 200/6 inhaler? I have been on the implanon for 9 months.I have now been put on the inhaler Symbicort ...
0 answers • 10 Mar 2015